Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 86, NWS Northern Indiana

December 22, 2013Defiance County, Henry County, Ohio

NWS Northern Indiana issued this river flood warning at Dec 22, 2013, 4:57 AM EST for Defiance County, Henry County, Ohio. It took effect at Dec 22, 2013, 7:40 PM EST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Dec 22, 2013, 4:57 AM EST (09:57 UTC)
In effect from
Dec 22, 2013, 7:40 PM EST
Expired
Dec 25, 2013, 8:42 AM EST
In force
61 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River near Defiance (DEFO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS43 KIWX 220957
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
457 AM EST SUN DEC 22 2013

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES
  MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES

.RECENT HEAVY RAINFALL AND SNOWMELT HAS CAUSED MINOR TO MODERATE 
FLOODING ALONG AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC039-069-230957-
/O.NEW.KIWX.FL.W.0086.131223T0040Z-131225T1342Z/
/DEFO1.1.ER.131223T0040Z.131223T1800Z.131224T1342Z.NO/
457 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAUMEE RIVER NEAR DEFIANCE
* FROM THIS EVENING TO WEDNESDAY MORNING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING AND
  CREST NEAR 11.2 FEET AROUND  1 PM MONDAY DECEMBER 23 AND FALL BELOW
  FLOOD STAGE AROUND  8 AM TUESDAY DECEMBER 24.
* AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREETS 
  AND IN THE REAR OF THE BUILDING AT LEEVER GLASS.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC069-230956-
/O.NEW.KIWX.FL.W.0087.131222T2330Z-131226T1048Z/
/CPBO1.1.ER.131222T2330Z.131223T1200Z.131225T1048Z.NO/
457 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAUMEE RIVER AT NAPOLEON
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 4 AM SUNDAY THE STAGE WAS 4.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING AND
  CREST NEAR 14.7 FEET AROUND  1 PM MONDAY DECEMBER 23 AND FALL BELOW
  FLOOD STAGE AROUND  5 AM WEDNESDAY DECEMBER 25.
* AT 15.0 FEET...FLOOD WATER WILL THREATEN SOME BUILDINGS IN THE EAST
  END OF NAPOLEON AND CAUSE SEVERAL ROADS TO BECOME IMPASSIBLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET WHICH OCCURRED 
  ON FEB 13 2009.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$

INC003-033-OHC039-230956-
/O.NEW.KIWX.FL.W.0088.131223T0300Z-131226T2000Z/
/NVLI3.1.ER.131223T0300Z.131224T1800Z.131225T2000Z.NO/
457 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 4 AM SUNDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY NIGHT AND 
  CREST NEAR 12.4 FEET AROUND  7 PM TUESDAY DECEMBER 24 AND FALL 
  BELOW FLOOD STAGE AROUND  3 PM WEDNESDAY DECEMBER 25.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET WHICH OCCURRED 
  ON DEC 14 2007.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$
2 follow-up statements
194 
WGUS83 KIWX 222245
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
545 PM EST SUN DEC 22 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH 
  COUNTIES 
  SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
  JAY...WABASH AND WELLS COUNTIES 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
  AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY 
  BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES
  
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.RECENT SNOWMELT AND HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE
FLOODING ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC003-125-137-232245-
/O.EXT.KIWX.FL.W.0078.000000T0000Z-131225T1200Z/
/FTJO1.2.ER.131222T1320Z.131223T1200Z.131224T1200Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* UNTIL WEDNESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 15.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 16.2 FEET AROUND  7 
  AM MONDAY DECEMBER 23 AND FALL BELOW FLOOD STAGE AROUND  7 AM 
  TUESDAY DECEMBER 24.
* AT 16.0 FEET...MODERATE FLOODING BEGINS ALONG THE AUGLAIZE RIVER 
  WITH SECONDARY ROADS AND AGRICULTURAL LANDS AS WELL AS HOMES 
  NEAREST THE RIVER BEING AFFECTED BY FLOOD WATERS. SOME EVACUATIONS 
  OF PEOPLE AND PROPERTY MAY BE NECESSARY.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

OHC039-232245-
/O.EXT.KIWX.FL.W.0083.000000T0000Z-131225T1352Z/
/DFCO1.2.ER.131223T0806Z.131223T1800Z.131224T1352Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT
* UNTIL WEDNESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 16.6 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY 
  MORNING  AND CREST NEAR 23.0 FEET AROUND  1 PM MONDAY DECEMBER 23 
  AND FALL BELOW FLOOD STAGE AROUND  8 AM TUESDAY DECEMBER 24.
* AT 23.0 FEET...HOMES ON RIVERSIDE AVENUE IN DEFIANCE BEGIN TO 
  FLOOD.

&&

LAT...LON 4125 8442 4129 8436 4128 8434 4126 8435
      4123 8439                       

$$

OHC137-232245-
/O.EXT.KIWX.FL.W.0079.000000T0000Z-131226T1832Z/
/OTTO1.2.ER.131222T1115Z.131224T0600Z.131225T1832Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE BLANCHARD RIVER AT OTTAWA
* UNTIL THURSDAY AFTERNOON.
* AT 5 PM SUNDAY THE STAGE WAS 26.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 28.9 FEET AROUND  1 
  AM TUESDAY DECEMBER 24 AND FALL BELOW FLOOD STAGE AROUND  1 PM 
  WEDNESDAY DECEMBER 25.
* AT 29.0 FEET...WIDESPREAD MAJOR FLOODING OCCURS THROUGHOUT DOWNTOWN
  OTTAWA.

&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$

INC001-003-OHC161-232245-
/O.EXT.KIWX.FL.W.0080.131224T0300Z-000000T0000Z/
/DCRI3.2.ER.131224T0300Z.131226T0600Z.000000T0000Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 5 PM SUNDAY THE STAGE WAS 14.3 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY NIGHT  AND 
  CREST NEAR 20.3 FEET AROUND  1 AM THURSDAY DECEMBER 26. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY 
  FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. 
  RESIDENTS OF THE EAST AND SOUTHEAST SIDE OF DECATUR BECOME 
  CONCERNED.

&&

LAT...LON 4093 8506 4094 8504 4084 8591 4082 8494


$$

INC053-103-169-232245-
/O.EXT.KIWX.FL.W.0089.000000T0000Z-131224T0130Z/
/MROI3.1.ER.131222T2111Z.131223T0000Z.131223T0130Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE MISSISSINEWA RIVER NEAR MARION
* UNTIL MONDAY EVENING.
* AT 5 PM SUNDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.1 FEET AROUND  7 
  PM SUNDAY DECEMBER 22 AND FALL BELOW FLOOD STAGE AROUND  8 PM 
  SUNDAY DECEMBER 22.
* AT 12.0 FEET...RIVER IS AT FLOOD STAGE. COUNTY ROAD 1125 SOUTH NEAR
  MATTHEWS BEGINS TO FLOOD. THE RESTAURANT NEAR THE RIVER GAGE BEGINS
  TO FLOOD. WATER BEGINS TO ENTER MATTER PARK AND CROSSES NORTH 
  WASHINGTON STREET.  BASEMENTS AND HOMES ALONG BOOTS CREEK BEGIN TO 
  FLOOD. A FEW RESIDENTS ALONG RIVER ROAD BECOME CONCERNED. FLOOD 
  WATER APPROACHES RESTAURANT NEAR CHARLES PARK

&&

LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567


$$

INC009-069-075-169-179-232245-
/O.EXT.KIWX.FL.W.0081.000000T0000Z-131224T1312Z/
/WRNI3.1.ER.131222T1145Z.131223T0000Z.131223T1312Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SALAMONIE RIVER BELOW WARREN
* UNTIL TUESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 12.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.6 FEET AROUND  7 
  PM SUNDAY DECEMBER 22 AND FALL BELOW FLOOD STAGE AROUND  8 AM 
  MONDAY DECEMBER 23.
* AT 12.0 FEET...THE RIVER REACHES FLOOD STAGE WITH MINOR FLOODING OF
  LOW AGRICULTURAL LAND AND ROADS NEAREST THE RIVER. 

&&

LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
      4075 8565                       

$$

INC069-179-232245-
/O.CON.KIWX.FL.W.0090.000000T0000Z-131224T1000Z/
/BLFI3.1.ER.131222T1444Z.131222T1600Z.131223T1000Z.NO/
545 PM EST SUN DEC 22 2013

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER NEAR BLUFFTON
* UNTIL LATE MONDAY NIGHT.
* AT 11 AM SUNDAY THE STAGE WAS 10.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  5 AM MONDAY DECEMBER 23.
* AT 10.0 FEET...THE RIVER IS AT FLOOD STAGE. FLOODING OF 
  AGRICULTURAL LAND BEGINS.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$

OHC039-069-232244-
/O.EXT.KIWX.FL.W.0086.131224T0000Z-131225T0700Z/
/DEFO1.1.ER.131224T0000Z.131224T0600Z.131224T0700Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE MAUMEE RIVER NEAR DEFIANCE
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY EVENING  
  AND CREST NEAR 10.1 FEET AROUND  1 AM TUESDAY DECEMBER 24 AND FALL 
  BELOW FLOOD STAGE AROUND  2 AM TUESDAY DECEMBER 24.
* AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC069-232244-
/O.EXT.KIWX.FL.W.0087.131223T1112Z-131226T0900Z/
/CPBO1.1.ER.131223T1112Z.131224T0600Z.131225T0900Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE MAUMEE RIVER AT NAPOLEON
* FROM MONDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT 4 PM SUNDAY THE STAGE WAS 7.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY MORNING  
  AND CREST NEAR 13.5 FEET AROUND  1 AM TUESDAY DECEMBER 24 AND FALL 
  BELOW FLOOD STAGE AROUND  4 AM WEDNESDAY DECEMBER 25.
* AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO 
  FLOOD.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$

INC003-033-OHC039-232244-
/O.EXT.KIWX.FL.W.0088.131223T1200Z-131226T0600Z/
/NVLI3.1.ER.131223T1200Z.131224T0000Z.131225T0600Z.NO/
545 PM EST SUN DEC 22 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM MONDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT 5 PM SUNDAY THE STAGE WAS 11.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY MORNING  
  AND CREST NEAR 12.2 FEET AROUND  1 PM TUESDAY DECEMBER 24 AND FALL 
  BELOW FLOOD STAGE AROUND  1 AM WEDNESDAY DECEMBER 25.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-232244-
/O.CON.KIWX.FL.W.0084.000000T0000Z-000000T0000Z/
/STRO1.1.ER.131222T1524Z.131225T1200Z.000000T0000Z.NO/
545 PM EST SUN DEC 22 2013

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 5 PM SUNDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.9 FEET AROUND  1 
  PM WEDNESDAY DECEMBER 25 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
104 
WGUS83 KIWX 230333
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1033 PM EST SUN DEC 22 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC039-069-230403-
/O.CAN.KIWX.FL.W.0086.000000T0000Z-131225T0700Z/
/DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MAUMEE RIVER NEAR DEFIANCE
* FLOOD STAGE IS 10.0 FEET.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

INC003-069-169-230403-
/O.CAN.KIWX.FL.W.0082.000000T0000Z-131224T0721Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 10 PM SUNDAY THE STAGE WAS 13.4 FEET
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET SUNDAY 
  AFTERNOON.  THE RIVER WILL CONTINUE FALLING.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 22, 3:49 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 22, 3:49 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EST SUN DEC 22 2013

.SYNOPSIS...
ISSUED AT 344 AM EST SUN DEC 22 2013

LOW PRESSURE WILL MOVE NORTHEAST FROM OHIO ACROSS THE LOWER GREAT
LAKES TODAY. LIGHT RAIN... SNOW... AND SOME FREEZING RAIN WILL
LINGER ACROSS THE AREA TODAY... WITH SCATTERED SNOW SHOWERS
POSSIBLE TONIGHT. HIGHS TODAY WILL MOSTLY BE IN THE 30S BUT
BRIEFLY HIT THE 50S OVER SOUTHEAST PARTS OF THE AREA THIS MORNING
BEFORE FALLING OFF LATER TODAY. LOWS TONIGHT WILL BE IN THE 20S
ACROSS THE AREA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM EST SUN DEC 22 2013

DRIER AIR IN MID LEVELS HAS MOVED INTO OUR AREA THIS MORNING BUT
STILL SUFFICIENT MOISTURE/LIFT IN LOW LEVELS FOR -RA TO REDEVELOP
WITHIN THIS DRY SLOT. HEAVY RAINFALL HAS SHIFTED EAST SO HAVE
CANCELED REMAINING PORTION OF FLOOD WATCH EARLY. AREAL FLOOD
WARNINGS DUE TO RUNOFF OF HEAVY RAINFALL OVER THE PAST 24HRS WILL
REMAIN IN EFFECT THIS MORNING ACROSS SE 1/2 OF CWA. TEMPS CONT TO
HOVER AROUND FREEZING OVER N-NW PORTION OF THE CWA AND SHOULD
THROUGH MUCH OF THE MORNING... THUS WILL EXTEND THE FREEZING RAIN
ADVISORY FOR SRN MI UNTIL NOON AND ALSO ADD LAPORTE COUNTY WHERE
TEMPS HAVE FALLEN TO FREEZING. CAA WITH MOIST CYCLONIC FLOW AS LOW
DEPARTS WILL RESULT IN PRECIP CHANGING TO SNOW SHOWERS FROM NW-SE
THIS AFTN/EVE. SMALL ACCUMS PSBL OVER NW WHERE SOME LAKE
ENHANCEMENT WILL OCCUR. TEMPS SHOULDNT MOVE MUCH TODAY. THE ONLY
EXCEPTION IS ACROSS THE FAR SE WHICH APPEARS HEADED BACK INTO THE
WARM SECTOR AS THE LOW MOVES NE ACROSS NW OH. AN EARLY MORNING
HIGH IN THE 50S IN THIS AREA WILL BE FOLLOWED BY FALLING TEMPS THE
REST OF THE DAY. CLOUDS SHOULD TEMPER CAA TONIGHT WITH LOWS
EXPECTED IN THE 20S.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 344 AM EST SUN DEC 22 2013

MUCH COLDER AIR WILL FILTER INTO THE REGION EARLY THIS WEEK IN THE
WAKE OF THE EASTWARD PROGRESSING FRONTAL BOUNDARY. TEMPERATURES WILL
REMAIN BELOW NORMAL LEVELS THROUGHOUT THE LONG TERM PERIOD WITH ONLY
A SLIGHT REPRIEVE FROM THE COLD EXPECTED ON CHRISTMAS DAY AND
THURSDAY. HIGHLY MERIDIONAL FLOW WILL BRING MULTIPLE CHANCES FOR
LIGHT SNOW THROUGHOUT THE WEEK...HOWEVER NO SIGNIFICANT
ACCUMULATIONS ARE NOT ANTICIPATED.

A LONG WAVE TROUGH WILL SWING INTO THE NORTHERN GREAT LAKES REGION
MONDAY PROVIDING A SMALL CHANCE FOR SOME LIGHT LAKE EFFECT MONDAY
INTO MONDAY NIGHT.  SNOW WILL GRADUALLY DIMINISH EARLY TUESDAY AS A
RIDGE OF HIGH PRESSURE BRIEFLY BUILDS IN. TEMPERATURES WILL SEE
MINIMAL DIURNAL CHANGE MONDAY WITH HIGHS REMAINING IN THE MID
20S/LOW 30S.  MONDAY NIGHT LOWS WILL BOTTOM OUT IN THE SINGLE DIGITS
AND LOW TEENS.  COLD AIR WILL REMAIN THROUGH TUESDAY WITH HIGHS NEAR
20 AND LOWS IN THE MID TEENS.

RELATIVELY WARMER AIR WILL FILL IN AS THE RIDGE PROGRESSES EASTWARD
WEDNESDAY. ALTHOUGH TEMPS WILL REMAIN A COUPLE DEGREES BELOW NORMAL
WITH HIGHS RANGING FROM THE UPPER 20S NORTH TO THE LOW 30S SOUTH
WEDS AND THURS. ANOTHER UPPER LEVEL WAVE WILL APPROACH THE REGION
WEDNESDAY WHICH WILL KEEP ALIVE HOPE FOR A LIGHT CHRISTMAS SNOW
MAINLY ACROSS OUR NORTHWESTERN COUNTIES.

TEMPERATURES WILL DROP OFF ONCE AGAIN THURSDAY NIGHT WITH BELOW
NORMAL TEMPS CONTINUING INTO THE WEEKEND.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED
AT 1224 AM EST SUN DEC 22 2013

MID LEVEL DRY SLOT RACING NE INTO INDIANA EARLY THIS MORNING WAS
CAUSING WIDESPREAD HEAVY RAIN TO SHIFT EAST OF THE AREA. STILL SCT
SHOWERS AND DRIZZLE UPSTREAM AS UVM CONTG OVER THE AREA. WITH
MOIST LOW LEVELS AND CYCLONIC FLOW CONTG THROUGH THE PERIOD EXPECT
IFR CIGS TO PERSIST OVERNIGHT GRDLY RISING TO MVFR DURING THE DAY
SUNDAY. LIGHT RAIN/DRIZZLE SHOULD GRDLY TRANSITION TO -SN/-SHSN AT
SBN AS COLDER AIR WRAPS IN AROUND THE LOW AND MID LEVEL MOISTURE
IN COMMA HEAD WORKS ITS WAY BACK INTO NW INDIANA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY UNTIL 11 AM CST THIS MORNING FOR INZ003.

MI...FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR MIZ077>081.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EST MONDAY FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...KG
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 21, 4:07 PM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EST SAT DEC 21 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-222115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
407 PM EST SAT DEC 21 2013 /307 PM CST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

FLOODING DUE TO HEAVY RAINFALL AND RECENT SNOW MELT IS POSSIBLE
OVER THE AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...
HEAVIEST SOUTH OF ROUTE 24. AN ISOLATED THUNDERSTORM IS POSSIBLE
ACROSS SOUTHEAST PORTIONS OF THE AREA TONIGHT.

THERE IS A CHANCE OF FREEZING RAIN MAINLY ACROSS SOUTHERN LOWER
MICHIGAN THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME FLOODING DUE TO HEAVY RAINFALL TONIGHT... MAY PERSIST
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-222115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH
SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Dec 21, 10:58 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       COLUMBUS GROVE          40.92N  84.06W
12/21/2013  M2.94 INCH       PUTNAM             OH   PUBLIC

            TOTAL SINCE MIDNIGHT.

&&

BENTLEY
Local storm report, Dec 21, 10:59 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EST SAT DEC 21 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       3 WSW AVILLA            41.35N 85.30W
12/21/2013  M1.70 INCH       NOBLE              IN   COOP OBSERVER

            COOP OBSERVER STATION AVILLA 3SW /AVII3/
            HEAVY RAIN DURATION 24 HOURS

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Dec 21, 11:00 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     FLOOD            PORTLAND                40.43N  84.98W
12/21/2013                   JAY                IN   PUBLIC

            SEVERAL REPORTS OF FLOODING IN PORTLAND

&&

BENTLEY
Local storm report, Dec 21, 11:42 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       PORTLAND                40.43N  84.98W
12/21/2013  M4.38 INCH       JAY                IN   EMERGENCY MNGR

            RAINFALL TOTAL SO FAR FOR SATURDAY. STREETS CLOSED BY
            HIGH WATER. CITY SAND-BAGGING OPERATIONS UNDERWAY.

&&

JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:36 PM ESTAreal Flood WarningIWXFulton, Henry24 hr
Dec 21, 10:28 PM ESTRiver Flood WarningIWXDefiance4 days
Dec 21, 10:28 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams5 days
Dec 22, 4:57 AM ESTRiver Flood WarningIWXHenry4 days
Dec 22, 4:57 AM ESTRiver Flood WarningIWXDefiance4 days

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.